Central nervous system complications in children treated with ciclosporin after renal transplantation
Type of Spiritual Experience
A description of the experience
Central nervous system complications in children treated with ciclosporin after renal transplantation - Bohlin AB, Berg U, Englund M, Malm G, Persson A, Tibell A Tydén G; Department of Pediatrics, Karolinska Institute, Huddinge Hospital, Sweden.
Severe complications involving the central nervous system occurred in 7 of 36 children (19%) after renal transplantation. The children, aged 1.6-13.1 years at transplantation were treated with ciclosporin and prednisolone. Six of them had azathioprine as well.
The neurological symptoms consisted of seizures, drowsiness, confusion, hallucinations, visual disturbances, and mental changes.
In all cases electroencephalograms were severely pathological, showing diffuse abnormalities with or without focal abnormalities and epileptic activity. In all but one case the ciclosporin trough blood levels were within the therapeutic range. Blood glucose and electrolytes were normal.